Consumer Medication Information Leaflet(RiMUP)
Acetylsalicylic acid (300mg)
What is in this leaflet
1. What Aspril is used for
2. How Aspril works
3. Before you use Aspril
4. How to use Aspril
5. While you are using it
6. Side effects
7. Storage and Disposal of Aspril
8. Product description
9. Manufacturer and Product Registration
10.Date of revision
What Aspril is used for
For the relief of headache, fever, and other
mild, moderate pain associated with cold &
flu, toothache, treatment of short or long
term rheumatic conditions and other non-
rheumatic inflammatory conditions.
How Aspril works
Acetylsalicylic acid has reducing pain, fever
and inflammatory actions.
Before you use Aspril
- When you must not use it
Do not use if you have intestinal ulcer,
asthma, hemophilia (reduced blood
clotting ability) or other bleeding disorders,
sensitive to acetylsalicylic acid, during
pregnancy and children below 16 years old.
- Before you start to use it
Use with caution if you have:
- intestinal ulcer
- impaired liver or kidney function
- Taking other medicines
It should not be used together with blood
thinning medicine should be avoided as it
may increase the risk of bleeding.
Acetylsalicylic acid may increase the
effect of methotrexate (for cancer) and
decrease effect of probenecid (for uric
Tell your doctor if you are taking any
other medicines, including any that you
buy without a prescription from a
pharmacy, supermarket or health food
How to use Aspril
- How much to use
Oral, 1 – 2 tablets three times daily after
- When to use it
Use as directed by your doctor or
- How long to use it
Continue medication for full course of
- If you forget to use it
Consult your doctor or pharmacist on
what you should do if you forget to use it.
Take the missed dose as soon as you
remember. If it is almost time for your
next dose, wait until then to take the
medicine and skip the missed dose. Do
not take a double dose to make up for
the missed dose.
- If you use too much (overdose)
Contact your doctor immediately or go
to the Emergency Department of your
nearest hospital, if you think you or
anyone else may have taken too much
of this medicine. Do this even if there
are no signs of discomfort or poisoning.
You may need urgent medical attention.
Symptoms of overdose include dizziness,
deafness, sweating, nausea and vomiting,
headache, mental confusion, rapid
breathing, fever, restlessness, ketone in
urine, respiratory alkalosis (low carbon
dioxide level in blood), metabolic
acidosis (increased acidity in blood), coma,
heart and blood vessels disorder and
breathing disorder. In children, drowsiness,
metabolic acidosis (increased acidity in
blood) and very low blood sugar.
While you are using Aspril
- Things you must do
Take your medicine exactly as your
doctor has told you.
Tell all the doctors, dentists and
pharmacists treating you that you are
Tell your doctor immediately if you
become pregnant while taking this
- Things you must not do
Do not stop taking the medicine unless
advised by your doctor.
Do not take any new medicines without
consulting your doctor.
Do not give Aspril to anyone else,
even if they have the same symptoms
or condition as you.
- Things to be careful of
Special care is recommended during
pregnancy. The benefits must be assessed
against possible effects on the child.
The most common side effects are nausea,
indigestion and vomiting. Irritation of the
stomach, presence of blood in vomit and
feces may occur. Acetylsalicylic acid causes
reactions in hypersensitive patients, skin
eruptions and swelling of the mucous
membranes of the nose and throat with
asthma like attack. It may give rise to
swelling in lower layer of skin, hives and
inflammation of the heart tissues. It
increases the coagulation time of the blood.
Infants of mothers who have taken large
doses regularly during pregnancy or while
breastfeeding may have impaired platelet
You may report any side effects or adverse
drug reactions directly to the National
Centre for Adverse Drug Reaction
Monitoring by calling Tel: 03-78835550, or
visiting the website npra.moh.gov.my
Reporting Medicinal Problems /
Side Effects / AEFI / Vaccine Safety).
Storage and Disposal of Aspril
Store in a cool, dry place below 30
Protect from light. Keep out of reach of
Medicines should not be disposed of via
wastewater or household waste. Ask your
pharmacist how to dispose of medicines no
- What it looks like
Yellow, round, flat with top-scored tablet.
- Active ingredient: acetylsalicylic acid
- Inactive ingredients: cornstarch, avicel
pH101, quinoline yellow lake,
polyvinylpyrrolidone and dioctyl sodium
- MAL number:
Manufacturer and Product Registration
Prime Pharmaceutical Sdn. Bhd.
1505, Lorong Perusahaan Utama 1
Taman Perindustrian Bukit Tengah
14000 Bukit Mertajam, Penang, Malaysia.
Date of revision